Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Oct 3, 2000, 8:02 PM CDT for Wichita County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2000, 8:02 PM CDT (01:02 UTC)
- Expired
- Oct 3, 2000, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 040103 SVRGLD KSC203-040145- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 802 PM CDT TUE OCT 3 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS * UNTIL 845 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF LYDIA...OR ABOUT 14 MILES SOUTHWEST OF LEOTI...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYDIA AT 815 PM CDT LAW ENFORCEMENT OFFICIALS REPORTED THREE QUARTER INCH HAIL 15 MILES WEST OF TRIBUNE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LOCKHART LAT...LON 3843 10155 3826 10164 3788 10070 3813 10056
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:33 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 3, 3:33 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPOS NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE OCT 3 2000 ...FORECAST PROBLEMS WILL BE CHANCES OF PCPN AND TEMPS THROUGH THE PERIOD... BASED ON INITIAL ANALYSIS/TRENDS AT SIX HOURS...KNOWN BIASES...AND SATL/CURRENT SYNOPTIC PATTERN...WILL PREFER A BLEND OF ETA/AVN. FOR PCPN...ATTM AREA OF TSRA MOVG IN FROM CO. LOOKS TO BE ASSOCD WITH RRQ OF JET AND MID LVL BAROCLINIC ZONE. SFC DPS ARE IN THE LWR TO MID 50S WITH 85H DP PROGS HAVG DPS NR 50 TONIGHT. INSTABILITY LOOKS TO BE THERE THROUGH THE NIGHT. RRQ/DECENT UPWARD MOTIONS MOVES OVR AND NR CWFA TONIGHT. JET REMAINS CLOSE THROUGH TMRW AFTN WITH THE STRENGTH OF JET INCREASING. STRONG UPWARD MOTION AND WEAK ISENTROPIC LIFT ALSO DEVELOPS AT THAT TIME. ALL THAT PLUS MSTR CONV AHEAD OF FRONT...WL MAKE FOR A WIDESPREAD PCPN EVENT TMRW NIGHT. ETA INSTABILITY PROGS POINT TO TSRA. HWVR...THINK SIGNIFICANT CLD COVER IS GOING TO HANG AROUND DURG THE DAY...AND WL LIMIT INSTABILITY. ATTM AM GOING TO PUT SHRA IN FCST BUT WOULD NOT BE SUPRISED TO SEE ISOLD TSRA WITH STRENGTH OF DYNAMICS AND COLD AIR INVOLVED. THE AVN THEN MOVES IN ANOTHER RRQ DURG THE DAY THURSDAY. COMBO OF THAT...COLD AIR...AND WEAK ISENTROPIC LIFT...WL KEEP SHRA IN ON THU. TRICKY TEMP FCST...ESPECIALLY TMRWS MAXES. WITH LACK OF DOWNSLOPE WINDS AND WK ISENTROPIC LIFT AT LOW LVLS...WL KEEP CLDS ARND WED...AND HAVE MAXES NR TO SLIGHTLY BLO NGM MOS. STRONG FRONT IS NEARLY HALF WAY THROUGH CWFA BY 12Z THU. ON THU...WL BE LTL IF ANY RISE WITH MAXES REACHED EARLY AND WL GO BLO NGM MOS MAXES. IN THE EXTENDED...SOME CHANGE IN THE NEW MODEL RUN FROM THE PREVIOUS. THE MRF IS MORE AMPLIFIED/SHARPER AND A LTL SLOWER WITH INCOMING TROF. THE UKMET/AVN ARE CLOSE TO THIS AS WELL. THE ECMWF IS A LTL FASTER AND NOT AS DEEP AS THE MRF. HWVR...THE ECMWF HAS TRENDED TWD THE MRF SOLN. GIVEN THE TROFINESS/JET ENERGY I SEE OVER THE CNTRL PACIFIC AND THE VORTEX SPINNING OVR CANADA...THE SLOWER/MORE AMPLIFIED SOLN LOOKS ON TRACK. LOOKS TO BE SOME PCPN ONGOING THROUGH EARLY FRIDAY. CONSIDERING THAT SYSTEM COULD SLOW DOWN FURTHER...WL KEEP CHC OF PCPN INTO FRIDAY. RIDGING AND DRIER AIR SATURDAY AND SUNDAY. VERY COLD IN THE EFP WITH MRF BEING THE COLDEST. WARMUP WL BE SLOW DUE TO LACK OF DOWSLOPE WINDS AND SFC RDG NOT BEING TO EAGER TO MOVE EAST. BASED ON 85H TEMPS/2M FROM MRF...WL ULNDERCUT FMR MAXES DURING THIS TIME. .GLD...NONE. BULLER
In the hours before
Special weather statement, Oct 3, 5:19 PM CDT, 2 hours 43 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 419 PM MDT TUE OCT 3 2000 ...MUCH COLDER AND WETTER WEATHER HEADED FOR THE REGION... A COUPLE OF COLD FRONTS WILL MOVE THROUGH THE REGION TONIGHT AND THURSDAY NIGHT. THE SECOND FRONT WILL BE THE STRONGEST. BEHIND THIS SECOND FRONT...WIDESPREAD PRECIPITATION IS EXPECTED THURSDAY NIGHT AND FRIDAY. THE COLDEST AIR OF THE SEASON IS ALSO EXPECTED TO POUR INTO THE REGION...AND WILL REMAIN THROUGH THE WEEKEND. LOW TEMPERATURES IN THE 20S ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. IF YOU DO NOT WANT ANY PLANTS TO EXPERIENCE A HARD FREEZE... THEY WILL NEED TO BE COVERED DURING THIS TIME. DUE TO THE WET AND COLD CONDITIONS...ALL OUTSIDE ANIMALS WILL NEED TO BE PROTECTED... ESPECIALLY THURSDAY NIGHT AND FRIDAY. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:16 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.